Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Ashton method temazepam taper


[Gr...]

Recommended Posts

Been taking temazepam as prescribed for sleep for the last six months. 30mg. Started developing withdrawal symptoms in the afternoons. Developed extreme dependence on the drug, as evidence by severe withdrawal when I missed a dose (long story). Now I have to taper off of it. This Sunday I started the switch from temazepam to diazepam and it's been AWFUL. I can't imagine what the next 6 months are going to be like

Wondering how I am going to make it through this. Every day seems unpredictable.

Link to comment
Share on other sites

Hello Grace5 and Welcome to BenzoBuddies!  We're glad you joined us!

 

Sorry to hear you've gone through such a difficult time with temazepam and now with the crossover to diazepam.  I hope you're crossing over very gradually.  This is the best way to keep withdrawal symptoms to a minimum and help you function as well as possible during your withdrawl.

Have you been following the taper advice in The Ashton Manual?

 

You will make it through this.  It can be rough going but the body knows how to heal.  It can take time but healing happens.  You will find valuable information to help you get through this and support from others who understand what this process is like.  This forum has been a lifeline for many going through what you're experiencing, including me.  You're among others who get it.

 

Please explore the site and feel free to post.  I suggest you start with these boards and start a new topic with questions about your situation:

 

Planning Your Withdrawal (Taper Plans)

 

Withdrawal Support (during your taper)

 

It’s helpful to create a signature so other members who want to reply to your posts can see where you are in the process. Here’s how to add your benzo info automatically to your posts: go to Profile, then Forum Profile, write your info (which benzo, dose, taper history) in the text box and save. Thanks! Let us know if you need help with this.

 

We're glad you're here! Please reach out for support. 

Brighterday  :)

Link to comment
Share on other sites

Thanks for the support and the encouragement. It really means a lot. This is the hardest thing I have ever been through. Yes, I am using the Ashton method as far as I know. The first stage is switching from 30mg of Temazepam to 15 off Temazepam + 7.5 mg of Diazepam. I thought it would be an easy transition but it's been such a hard transition. Maybe I should have done a more gradual transition? I don't know. I guess I was hoping that this transition would help take away the severe afternoon withdrawals I was experiencing from the 30mg of Temaz I was taking n at night. I also am taking 100 mg of Seroquel, which I just increased (with psychiatrists permission) from 75 mg after severe depression and mood swings on day 2 of the taper. It's good to hear others stories of getting through this. But it's also scary. I haven't been able to work for the last few weeks and in worry about how this will impact my career long term :-(
Link to comment
Share on other sites

Are you still in the first week of switch? Sometimes Rebound insomnia Lasts a couple of weeks, then once Valium builds up In blood should settle. I’m no expert but I thinks that’s how it works. What are ur main symptoms? Lots of people will help you here grace x
Link to comment
Share on other sites

Do you have a milligram scale?  If yes, then you could do a direct dry taper and slowly decrease your dosage of temazepam instead of crossing to diazepam.  I did a direct dry taper off of flurazepam 3 years ago.

 

Best wishes!  :thumbsup:

Link to comment
Share on other sites

I am on Day 4 of the taper. Believe it or not, other than the very first day, I have slept fine. My symptoms have ranged from severe depression to severe anxiety to sudden headache/sweating/extreme fatigue/feeling heaviness pulling me down? Every day is different. Yesterday I thought it was getting better until got slammed around 5pm. Today i have felt nauseous, unbalanced (hard to describe) low mood . I recently increased Seroquel which initially helped but I worry that maybe that might affect the process negatively because I have read that antipsychotics can make benzo withdrawal worse. But I couldn't handle the extreme depression and mood swings (hopelessness) on Day 2. I hate the feeling that these meds have such control over me! I know many others here must feel the same

 

@ KraMai I don't have a milligram scale. I have considered that after the difficulty of the last four days. But not sure at this point is I should go back to the 30 mg of temazepam and suffer through the afternoon withdrawals or just try to stick out this process

Link to comment
Share on other sites

not sure at this point is I should go back to the 30 mg of temazepam and suffer through the afternoon withdrawals or just try to stick out this process

 

Grace - I encourage you to post this question on Planning Your Withdrawal (Taper Plans) where you're likely to get more responses.  I don't know the answer to your question - I think you may get responses from others more knowledgeable about crossing over to Valium.

 

There's also this support group Cross-Over to Valium Support Thread

There are a couple of valium support groups but I would start with this one.

 

Take care,

Brighterday

Link to comment
Share on other sites

Seroquel made me very sick I only took it once so I can’t really advise on that. But the rest of ur symptoms sound like normal withdrawal symptoms x
Link to comment
Share on other sites

I also crossed over from temazapam to Valium. If I had to do it over I would’ve done a direct taper you mentioned six months. I am at four years. I ran into a snag one year ago and haven’t dug my way out yet. Valium can take on a life of its own and it’s a risk. Many people do just fine but the direct taper should be considered. You could do a liquid micro taper.
Link to comment
Share on other sites

Wow that is scary to think about getting dependent on Valium and not being able to get off.

 

@Brighterday-how do I find the Valium support groups?

Link to comment
Share on other sites

Grace,

I didn’t mean to scare you.  You will become dependent on Valium instead of temazapam and you will get off. Remember that temazapam is the lowest potency benzo. People seem to do well with direct tapers.

Like you, I was in desperate need of relief and went that route.

My taper was a success until 2 mg. I made poor decisions at the end and am paying dearly.

Link to comment
Share on other sites

×
×
  • Create New...